Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 31, NWS Boise, ID

September 8, 2012

NWS Boise, ID issued this red flag warning at Sep 8, 2012, 1:06 PM MDT. It took effect at Sep 9, 2012, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 8, 2012, 1:06 PM MDT (19:06 UTC)
In effect from
Sep 9, 2012, 10:00 AM MDT
Expired
Sep 9, 2012, 9:02 PM MDT
In force
11 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WWUS85 KBOI 081906
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
106 PM MDT SAT SEP 8 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM SUNDAY FOR
LIGHTNING FOR WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS...WHICH
ARE FIRE WEATHER ZONES 418 AND 419...

.INCREASING MOISTURE AND INSTABILITY WILL SUPPORT SCATTERED
THUNDERSTORM DEVELOPMENT OVER OWYHEE MOUNTAINS AND TWIN FALLS BLM
ON SUNDAY. ONLY WIDELY SCATTERED THUNDERSTORM COVERAGE IS
EXPECTED OVER THE PAYETTE AND BOISE NATIONAL FORESTS...WHICH HAS
LED TO CANCELLATION OF THE WATCH. THE FORESTS WILL ALSO SEE WINDS
GUSTING TO 30 MPH AND RELATIVE HUMIDITY VALUES OF 15 TO 25
PERCENT.

IDZ401>404-082015-
/O.CAN.KBOI.FW.A.0013.120909T1600Z-120910T0000Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST-
106 PM MDT SAT SEP 8 2012

...FIRE WEATHER WATCH FOR LIGHTNING IS CANCELLED FOR WESTERN
PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...
NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL
FOREST...WHICH ARE FIRE WEATHER ZONES 401...402...403 AND 404...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE FIRE
WEATHER WATCH. 

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP SUNDAY
AFTERNOON OVER THE PAYETTE AND BOISE NATIONAL FORESTS. WIND GUSTS
OF 30 MPH AND RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT ARE
EXPECTED TO DEVELOP SUNDAY AFTERNOON.

$$

IDZ418-419-091915-
/O.UPG.KBOI.FW.A.0013.120909T1600Z-120910T0000Z/
/O.NEW.KBOI.FW.W.0031.120909T1600Z-120910T0400Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-
106 PM MDT SAT SEP 8 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT SUNDAY FOR
LIGHTNING FOR WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS...WHICH
ARE FIRE WEATHER ZONES 418 AND 419...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM
MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* THUNDERSTORMS...SCATTERED IN COVERAGE STARTING LATE SUNDAY MORNING.

* OUTFLOW WINDS...ERRATIC WITH SPEEDS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


L
2 follow-up statements
889 
WWUS85 KBOI 091852
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1252 PM MDT SUN SEP 9 2012

...RED FLAG WARNING IN EFFECT UNTIL 10 PM TONIGHT FOR LIGHTNING FOR
WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS...WHICH ARE FIRE
WEATHER ZONES 418 AND 419...

IDZ418-419-100400-
/O.CON.KBOI.FW.W.0031.000000T0000Z-120910T0400Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-
1252 PM MDT SUN SEP 9 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LIGHTNING FOR WESTERN TWIN FALLS BLM AND OWYHEE
MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 418 AND 419...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LIGHTNING FOR WESTERN TWIN FALLS BLM AND OWYHEE
MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 418 AND 419.

* THUNDERSTORMS...SCATTERED IN COVERAGE DEVELOPING BY LATE AFTERNOON.

* OUTFLOW WINDS...ERRATIC WITH SPEEDS TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


L
756 
WWUS85 KBOI 100302
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
902 PM MDT SUN SEP 9 2012

IDZ418-419-100415-
/O.CAN.KBOI.FW.W.0031.000000T0000Z-120910T0400Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-
902 PM MDT SUN SEP 9 2012

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR WESTERN TWIN
FALLS BLM AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES
418 AND 419...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING. 

THUNDERSTORMS HAVE ENDED IN THE WESTERN TWIN FALLS BLM AND OWYHEE
MOUNTAINS. 

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Sep 8, 10:03 AM MDT, 3 hours 3 minutes earlier.

Area forecast discussion, Sep 8, 10:03 AM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1003 AM MDT SAT SEP 8 2012

.DISCUSSION...MINOR UPDATE FOR PATCH OF MID CLOUDS MOVING INTO NE
OREGON THIS MORNING. MINOR UPDATE FOR WINDS TONIGHT AS PREFRONTAL
WINDS INCREASE MAINLY RIDGES. FORECAST ON TRACK FOR THUNDERSTORMS
TO SPREAD ACROSS THE AREA ESPECIALLY SOUTHERN TWIN FALLS COUNTY
LATE SUNDAY AND DRY/WINDY CONDITIONS WITH A REINFORCING COOL
TROUGH MONDAY.

&&

.AVIATION...MAINLY MORNING MVFR CONDITIONS DUE TO SMOKE IN CENTRAL
IDAHO MOUNTAIN VALLEYS...OTHERWISE VFR. CLOUDS INCREASE IN EASTERN
OREGON LATE TODAY...WITH ISOLATED THUNDERSTORMS OVERNIGHT...SPREADING
INTO SOUTHWEST IDAHO SUNDAY MORNING...AND INCREASING IN COVERAGE
OVER THE CENTRAL IDAHO MOUNTAINS AND MAGIC VALLEY SUNDAY AFTERNOON.
SURFACE WINDS EAST TO SOUTHEAST AT 10-15 KTS. WINDS ALOFT WILL BE
WEST 10 KTS...BECOMING SOUTHWEST 15 KTS ON SUNDAY...AT 10K FEET MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH SUNDAY...AN INTENSIFYING LOW OFF THE
COAST...NEAR 133W 40N...WILL MOVE EAST LATE TODAY AND THEN PASS
THROUGH AS IT WEAKENS AND GETS SHEARED OUT ON SUNDAY. THE
CIRCULATION ASSOCIATED WITH THIS LOW WILL HELP DRAW MOISTURE
NORTH. THIS IS APPARENT ON WATER VAPOR IMAGERY AS OF 08Z AS
MOISTURE SURGES NORTH ACROSS SOUTHERN AND CENTRAL CA. LATEST
GUIDANCE IS VERY CONSISTENT WITH KEEPING THE THREAT OF CONVECTION
OUT OF OUR CWA THIS AFTERNOON...BRINGING IT IN AFTER 00Z INTO SE
OREGON AND THEN TAKING EAST INTO SW IDAHO SUNDAY. WE HAVE MADE
VERY LITTLE CHANGE TO THE GRIDS FOR SUNDAY AT THIS TIME. THE FIRE
WEATHER WATCH HAS NOT BEEN ALTERED. TEMPS WILL INCREASE TODAY AND
AGAIN TOMORROW AS THE WARMER AIR FROM THE SOUTH IS ADVECTED OVER
THE REGION. WE WILL SEE LOTS OF SUN TODAY...BUT LESS SO ON SUNDAY.
OVERNIGHT LOWS IN THE SNAKE RIVER VALLEY TONIGHT WILL BE MODERATED
BY SOUTHEAST WINDS...AND WE LEANED TOWARD THE WARMER GUIDANCE IN
THAT AREA. OVERALL ONLY MINOR CHANGES WERE MADE THIS MORNING.
FINALLY...THE TRINITY RIDGE FIRE HAS NOT PUT OUT MUCH SMOKE THE
PAST SEVERAL DAYS...AND THEREFORE THE AIR QUALITY IN THE TREASURE
AND MAGIC VALLEYS HAS BEEN MUCH IMPROVED. WE DO NOT ANTICIPATE
SIGNIFICANT CHANGES IN THE SHORT TERM.

LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...PRECIPITATION WILL
RAPIDLY DIMINISH SUNDAY NIGHT AS THE SURFACE LOW AND PACIFIC UPPER
LEVEL WAVE MOVE NORTHEAST OUT OF THE AREA. WINDS ALOFT WILL INCREASE
SUNDAY NIGHT INTO MONDAY AS THE NEXT MUCH STRONGER UPPER LOW
APPROACHES THE PAC NW COAST. THIS TROUGH WILL PUSH A DRY COLD FRONT
ACROSS THE CWA MONDAY AFTERNOON OR EVENING...USHERING A MUCH COOLER
FALL-LIKE AIRMASS INTO THE REGION. HIGH TEMPERATURES ON MONDAY WILL
BE NEAR NORMAL...AND FALL BELOW NORMAL BY TUESDAY WITH HIGHS AS MUCH
AS 20F COOLER THAN ON SUNDAY. NORTHWEST FLOW ALOFT WILL CONTINUE
THROUGH WEDNESDAY...FOR DRY CONDITIONS AND NEAR NORMAL HIGHS. UPPER
LEVEL RIDGE RETURNS BY THURSDAY AND LOOKS TO REMAIN OVER THE AREA
THROUGH THE EXTENDED PERIOD...THEREFORE EXPECT HIGH TEMPERATURES
WELL ABOVE NORMAL AND DRY CONDITIONS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     IDZ401>404-418-419.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...VM
AVIATION.....TB
PREV SHORT TERM...SP
PREV LONG TERM....BB
Hazardous weather outlook, Sep 8, 5:38 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
538 AM MDT SAT SEP 8 2012

IDZ011>016-028>030-033-ORZ061>064-091200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
538 AM MDT SAT SEP 8 2012 /438 AM PDT SAT SEP 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.